Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 159, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 6:46 PM CDT for Gregg County, Smith County, Upshur County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 6:46 PM CDT (23:46 UTC)
- Expired
- May 11, 2017, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Gregg County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073
WUUS54 KSHV 112346
SVRSHV
TXC183-423-459-120045-
/O.NEW.KSHV.SV.W.0159.170511T2346Z-170512T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
646 PM CDT THU MAY 11 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern Smith County in northeastern Texas...
Southern Upshur County in northeastern Texas...
Gregg County in northeastern Texas...
* Until 745 PM CDT
* At 645 PM CDT, a severe thunderstorm was located near Big Sandy, or
9 miles west of Gladewater, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Big Sandy, Clarksville
City, East Mountain, Liberty City, West Mountain, Lakeport, Union
Grove, Warren City and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
LAT...LON 3258 9515 3266 9473 3240 9472 3248 9515
3257 9516
TIME...MOT...LOC 2345Z 268DEG 19KT 3251 9510
HAIL...1.00IN
WIND...60MPH
$$
132 follow-up statements
711
WWUS54 KSHV 120021
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
721 PM CDT THU MAY 11 2017
TXC423-120030-
/O.CAN.KSHV.SV.W.0159.000000T0000Z-170512T0045Z/
Smith TX-
721 PM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.
LAT...LON 3263 9488 3266 9473 3248 9472 3249 9485
TIME...MOT...LOC 0020Z 256DEG 30KT 3257 9475
$$
TXC183-459-120045-
/O.CON.KSHV.SV.W.0159.000000T0000Z-170512T0045Z/
Upshur TX-Gregg TX-
721 PM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN UPSHUR AND CENTRAL GREGG COUNTIES...
At 720 PM CDT, a severe thunderstorm was located near Longview,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Longview, White Oak, East Mountain and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
LAT...LON 3263 9488 3266 9473 3248 9472 3249 9485
TIME...MOT...LOC 0020Z 256DEG 30KT 3257 9475
HAIL...1.00IN
WIND...60MPH
$$
13583
WWUS54 KSHV 120037
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
737 PM CDT THU MAY 11 2017
TXC183-459-120047-
/O.EXP.KSHV.SV.W.0159.000000T0000Z-170512T0045Z/
Upshur TX-Gregg TX-
737 PM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UPSHUR AND
CENTRAL GREGG COUNTIES WILL EXPIRE AT 745 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.
LAT...LON 3263 9488 3266 9473 3248 9472 3249 9485
TIME...MOT...LOC 0037Z 268DEG 19KT 3257 9465
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:31 PM CDT, 15 minutes earlier.
Area forecast discussion, May 11, 6:31 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 631 PM CDT Thu May 11 2017 .AVIATION... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM CDT... Scattered to numerous SHRA/TSRA have been intermittently impacting kggg and ktyr this evening, and will likely continue for the next few hours before shifting to the east. Elsewhere, -SHRA with intermittent thunder has been plaguing ktxk. The main bulk of the precipitation activity will gradually push east-northeast this evening, thus affecting kshv and ktxk within half-hour, and keld and kmlu in the next 2-3 hours. The only uncertainty is klfk as computer models hint at the precipitation remaining to the north and northwest of the said TAF, which has been the case as of late. Will opt to maintain a VCTS for now and amend as necessary. Overnight once the precipitation demises, CIGS will deteriorate to MVFR-IFR CIGS along with MVFR-IFR fog development. Although the bulk of the precipitation will be ending late tonight, can not rule out lingering -SHRA to impact just about any terminal tomorrow morning-afternoon. && .PREV DISCUSSION... /issued 254 PM CDT Thu May 11 2017/ UPDATE... Severe Watch 209 has been issued for much of the SHV CWA until 10 PM. Storms continue to intensify, especially to our w where upper level support is stronger. Expect the same in our area over the next few hours as the dryline and trof push ewd. /12/ PREV DISCUSSION... /issued 214 PM CDT Thu May 11 2017/ DISCUSSION... Dryline has made some ewd progress over the last few hrs, but is still well w of the I-35 corridor. Hard to say whether the dryline will make it into our are before being caught by the cold front, but regardless, ongoing convection continues to increase in coverage and intensity. Will likely be looking at a SVR watch issuance within the next hour or so. Models consistently indicate that an organized area of storms will be ongoing by later this afternoon, which will slowly push s and ewd into Deep E TX/N central LA tonight. Severe threat to diminish with time, as upper flow becomes nearly parallel to the sfc front. Models still show a fair amount of post-frontal rainfall as the upper low moves sewd across AR. Sfc high pressure will work its way swd into the region early Saturday morning, bringing clearing skies and drier air to make for a very nice weekend. Temps to warm rapidly during the weekend, despite the recent fropa. Upper ridge will drift back ovhd through Monday, before our next storm system brings swly flow aloft back to our region. Rain chances to come back to the fcst by late Tuesday/early Wednesday. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 79 60 82 / 80 30 10 0 MLU 67 80 60 80 / 70 40 20 0 DEQ 60 76 54 80 / 70 40 10 0 TXK 62 76 56 79 / 80 40 10 0 ELD 64 77 57 80 / 80 40 20 0 TYR 61 78 57 81 / 60 20 10 0 GGG 64 78 58 81 / 70 20 10 0 LFK 67 81 60 84 / 60 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 29/12
Hazardous weather outlook, May 11, 6:29 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 629 PM CDT Thu May 11 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>013-017>019-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-122330- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Sabine-Natchitoches-Winn-McCurtain- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 629 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Tonight... A Severe Thunderstorm Watch is in effect until 10 pm CDT this evening. Severe thunderstorms will continued to develop this evening into tonight, as a cold front and an upper level low pressure system moves across the Four-State Region. Large hail, damaging wind gusts, locally moderate to heavy rainfall and isolated tornadoes will be the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight. LAZ014-020>022-122330- Ouachita-Grant-Caldwell-La Salle- 629 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of north central Louisiana. .DAY ONE...Tonight... As scattered to numerous showers and thunderstorms push east northeast towards central Louisiana later tonight, a few of the storms could become strong and briefly produce small hail and gusty winds. In addition, moderate rainfall will be a possibility. Otherwise, the threat for widespread significant severe weather will be low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers and perhaps a few thunderstorms may linger Friday morning, before dissipating later in the day. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will be needed this evening into tonight
In the hours before
Special weather statement, May 11, 5:03 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT THU MAY 11 2017
ARZ050-051-112245-
Howard AR-Sevier AR-
503 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEVIER AND EASTERN
HOWARD COUNTIES UNTIL 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ben Lomond, or 10 miles west of Mineral Springs, moving northeast at
30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Nashville, Dierks, Lockesburg, Ben Lomond, Corinth, Center Point, Oak
Grove, Muddy Fork, Silver Ridge, Provo and Bellview.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Arkansas.
LAT...LON 3420 9392 3419 9392 3419 9390 3411 9382
3395 9383 3383 9411 3391 9423 3424 9396
TIME...MOT...LOC 2203Z 234DEG 27KT 3389 9410
13Special weather statement, May 11, 5:14 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
514 PM CDT THU MAY 11 2017
TXZ150-151-112300-
Panola TX-Rusk TX-
514 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR PANOLA AND SOUTHEASTERN RUSK
COUNTIES UNTIL 600 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minden, or 11 miles southeast of Henderson, moving northeast at 55
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Carthage, Deberry, Pinehill, Minden, Mount Enterprise, Gary City,
Midyett, Dotson, Deadwood, Front, Fairplay and Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Louisiana...and eastern and northeastern Texas.
LAT...LON 3206 9481 3236 9405 3208 9404 3197 9443
3197 9451 3195 9451 3189 9472
TIME...MOT...LOC 2214Z 244DEG 50KT 3201 9468
15Special weather statement, May 11, 5:19 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 PM CDT THU MAY 11 2017
TXZ108>110-124-112300-
Camp TX-Wood TX-Franklin TX-Titus TX-
519 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...SOUTHWESTERN TITUS AND CAMP COUNTIES UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winnsboro, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Newsome, Rocky Mound and
Harvard.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.
LAT...LON 3296 9531 3298 9531 3312 9494 3293 9486
3289 9529
TIME...MOT...LOC 2219Z 254DEG 27KT 3294 9526
13Local storm report, May 11, 6:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
602 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL DETROIT 33.67N 95.27W
05/11/2017 E0.88 INCH RED RIVER TX PUBLIC
REPORT OF NICKEL SIZE HAIL NEAR DETROIT
SUPERETTE GROCERY STORE.
&&
20Local storm report, May 11, 6:07 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT THU MAY 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TORNADO 6 SW HAWKINS 32.53N 95.27W
05/11/2017 SMITH TX TRAINED SPOTTER
SPOTTER REPORTS TORNADO ON GROUND NEAR THE
INTERSECTION OF FM 14 AND FM 16 IN THE RED
SPRINGS COMMUNITY.
&&
20Special weather statement, May 11, 6:43 PM CDT, 3 minutes before
Special Weather Statement National Weather Service Shreveport LA 643 PM CDT THU MAY 11 2017 TXZ125-126-137-138-120030- Upshur TX-Gregg TX-Harrison TX-Marion TX- 643 PM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION...HARRISON...EAST CENTRAL UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 730 PM CDT... At 643 PM CDT, Doppler radar was tracking a strong thunderstorm near Diana, or 8 miles northeast of Longview, moving east at 50 mph. Dime size hail and winds of 40 to 50 mph will be possible with this storm. Locations impacted include... Longview, Marshall, Hallsville, Jefferson, Diana, Karnack, Woodlawn, Smithland, Berea, Harleton, Gray, Scottsville, Uncertain, Nesbitt, Leigh, Jonesville and Judson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1000 PM CDT for northeastern Texas. LAT...LON 3251 9481 3275 9479 3286 9406 3249 9406 TIME...MOT...LOC 2342Z 268DEG 42KT 3263 9468 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | SHV | Gregg, Harrison | 16 min |
| May 10, 7:52 PM CDT | Special Weather Statement | SHV | Cass | 23 min |
| May 11, 2:57 PM CDT | Special Weather Statement | SHV | Camp | 33 min |
| May 11, 3:38 PM CDT | Special Weather Statement | SHV | Red River | 37 min |
| May 11, 4:21 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| May 11, 4:45 PM CDT | Special Weather Statement | SHV | Cherokee | 45 min |
| May 11, 5:03 PM CDT | Special Weather Statement | SHV | Wood | 57 min |
| May 11, 5:14 PM CDT | Special Weather Statement | SHV | Panola | 46 min |
| May 11, 5:19 PM CDT | Special Weather Statement | SHV | Camp | 41 min |
| May 11, 5:21 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Upshur, Wood | 54 min |
| May 11, 5:26 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 49 min |
| May 11, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 26 min |
| May 11, 6:10 PM CDT | Tornado Warning | SHV | Gregg, Smith, Upshur | 50 min |
| May 11, 6:43 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 47 min |
| May 11, 6:47 PM CDT | Special Weather Statement | SHV | Nacogdoches | 58 min |
| May 11, 6:58 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.